Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV MEDICINE WITH ALCOHOL
Nov 25, 2009

HI DOC, I TAKE COMBIVIR MEDICINE FROM LAST 2 YEARS ON A REGULAR BASIS WITHOUT ANY MISSES OF DOSE AND ON TIME TWICE A DAY, JUST 5 TO 10 MIN VARIATION AT RARE TIME, BUT I HAVE NEVER MISSED ANY DOSES. WHEN I STARTED MEDICINE MY CD4 WAS 200 BUT STILL AFTER TWO YEARS OF TIME WITH ALL DOSES OF MEDICINE MY CD4 IS 284. IS THIS GOOD OR DO YOU FEEL THE MEDICINE IS NOT WORKING ON ME? AT TIMES I HAVE TAKEN A FEW DOSES WITH ALCOHOL DUE TO NON-AVAILABILITY OF WATER. COULD THIS BE THE REASON? PLEASE HELP ME IN DETAIL

Response from Dr. Frascino

Hello,

The alcohol would not be a problem, however, taking just Combivir (AZT plus 3TC) is not considered to be an effective regimen against HIV. Are you being seen by an HIV physician specialist? If not, you should be. Whoever prescribed just Combivir for you does not understand the basic principles of effective treatment for HIV! My advice is that you get a resistance test (genotype/phenotype). There is a fairly good chance you have developed resistance to either one or both of the drugs in Combivir. You most likely will need a completely new regimen, which, hopefully, will suppress your HIV plasma viral load to undetectable levels and subsequently allow for additional immune reconstitution (increase in CD4 counts).

Good luck.

Dr. Bob



Previous
Post Pep Testing @ 6 weeks, 12 weeks, 24 weeks!
Next
Doctor please answer .....I'll donate for the good reason

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement